Patient Comments: Vitamin D Deficiency - Tests

Question:

What were your reasons for getting tested for a vitamin D deficiency? Submit Your Comment

Comment from: Jonathon, 65-74 Male (Patient) Published: July 08

I am affected by weather changes. Sudden highs/sudden lows would leave me feeling like I went through a meat grinder. I have whole body ache, extreme fatigue and brain fog. Often I am very sleepy, sometimes I am mentally/emotionally fine, other times I feel depressed, as if there is pressure on brain. Headaches are always part of the weakness. I am 65 and in excellent health. I am health conscious, a strict vegetarian, no alcohol, no drugs; good wholesome outlook on life. I meditate. This condition has been getting worse over the years. I am outside a lot, but must not be absorbing vitamin D from the Sun. So I got tested for vitamin D deficiency and the doctor has put me on 50,000 IU of vitamin D twice a week for next 8 weeks.

Comment from: linda, 45-54 Female (Patient) Published: April 23

After having a total thyroidectomy the endocrinologist checked my vitamin D level and I was below 5. I am taking the 50,000 UI once a week for 8 weeks. I didn't even know it was low. I am glad she checked.

Comment from: 35-44 Female (Patient) Published: December 01

My reasons for getting tested for a vitamin D deficiency were feeling very cold, especially on my knees and thighs, getting goose bumps, losing weight, and developing dark marks around the eyes.

Comment from: LF, 19-24 Female (Patient) Published: November 21

I was diagnosed with hypothyroidism in 2013. I am currently taking 100 mcg of levothyroxine. I went back to the general physician as I was still feeling symptoms of (what I thought was) my thyroid not working properly, namely, tiredness/fatigue, lack of motivation to get up and go, brain fog (confused a lot), anxiety and depression. I also had diarrhea (type 5 or 6) for around a fortnight which wasn't normal for me. I started on the vitamin D supplements yesterday and hoping to see an improvement soon.

Comment from: tobo, 25-34 Male (Patient) Published: November 13

I checked my Vitamin D as I had recurrent muscular pain on my lower back, and I was diagnosed with vitamin D deficiency. As a supplement I started fish cod liver capsules.

Comment from: Dpl, 65-74 Male (Patient) Published: May 21

My vitamin D deficiency showed up in my yearly blood test.

Comment from: jess 58, 55-64 Female (Patient) Published: April 25

I suffer from constant belching and gas pain, it turns out that my LDL is high along with low vitamin D. My doctor told me to start taking vitamin D supplement. I ordered red yeast rice 600 mg capsule and vitamin D 1000 IU to take as daily supplement hoping that my symptoms will go away and LDL level will be normal in 6 months.

Comment from: Laramie Morris, 45-54 Male (Caregiver) Published: November 08

I have been suffering with severe headaches, body aches, bone pains, foggy memory, lack of focus and concentration and insomnia for more than 4 years. Initially I was treated with Prozac and Valium but though the sleep improved, I used to feel tired and exhausted, even after sleeping for 10 hours. I kept on with my medication till one day another doctor suggested that I do a Vitamin D level which turned out to be 0 ng/ml. I have been started on One-Alpha 0.25mcg capsules but I am not improving. I have read the literature and it says that I should get 50,000 IU per week for 8 weeks followed by 10000 IU daily for another 8 weeks followed by 1000 IU daily forever but I don't know how to convert IU into nanograms or micrograms and neither do the pharmacists around.

Comment from: Barb, 75 or over Female (Patient) Published: October 13

My vitamin D is 18.3. I am very tired and also my testosterone is low.

Comment from: daveyo, 65-74 (Patient) Published: October 07

My forefathers moved to a low sun location about 5 generations ago from a high level of sun. Many of my relations seem to suffer low vitamin D level symptoms, which if why I got tested for the deficiency.

Comment from: julianna, 55-64 Female (Patient) Published: August 30

I have suffered with depression, severe fatigue, muscle aches, and foggy memory for a couple of years now. I just dx with Vitamin D deficiency and have been prescribed 50iu Vitamin D supplement every two weeks for 2 months. I sure hope it helps!!

View Slideshow Pictures
Comment from: AvidRae, 35-44 Female (Patient) Published: June 25

I had joint pain, muscle ache and fatigue on and off for about 5 years. Also have hypothyroidism and depression. Diagnosis was this week; Vit D3 level was 39 (normal is above 75 as I understand) prescribed 40,000 ui D3 daily for 12 weeks. I will seehow it goes.

Comment from: D-deficient, 45-54 Female (Patient) Published: June 25

I have had bone, joint, abdominal pain, fatigue, muscle cramps and tingling in my arms. I am outside about 4-8 hours a week, but still have low Vitamin D (recent blood test = 10 ng/mL). My doctor just started me on 5,000 iu daily. I am hoping it helps.

Comment from: pineapple, 55-64 Female (Patient) Published: May 30

I had lots of bone pain, stomach problems, muscle pain, and leg weakness. I had these problems for at least 20 years. I was told that I had fibro, which I do not have and never had. I always had energy and I was able to work full time. My vitamin D level was as low as 9, and I also had lots of chest pain. No, I do not have heart disease, thank goodness. A cardiologist discovered my vitamin D deficiency through a routine blood test. I also had hyperparathyroidism, due to the vitamin D deficiency, along with osteoporosis.

Comment from: Crystalbelle129, 45-54 Female (Patient) Published: April 23

I had hair loss – about a tablespoon per day after I showered. I also had daily fatigue, even with 8 to 10 hours of sleep each night.

View Slideshow Pictures
FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.